Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Can Gout elevate CEA levels during chemotherapy?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 1015 Questions
Posted Thu, 31 May 2012 in Cancer
Answered by Dr. Ashwini Kolur 2 hours later
Thanks for your query.

I will try my best to provide you with best possible professional recommendations to your questions.

Gout is common during treatment for cancer, but is related to tumour lysis syndrome and the breakdown of body proteins that cause your uric acid levels to rise.

I can't find any evidence where gout is a factor that can make the CEA rise. There are few studies which suggest that the drugs used in the treatment of gout that is indomethacin has caused CEA to rise, but still the information are inconclusive.

It has been observed that immediate post chemo CEA levels decrease but later tend to rise.

I advise you to check whether indomethacin had been used to treat as that might be responsible, even though the chances are very slim.

Yet again, I do hope that you have found something helpful and I will be glad to answer any further query.

Hope i have cleared your queries. If you do not have any clarifications, you can close the discussion and rate the answer

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor